Alert archive / Utah / Flash Flood Warnings in 2007

Flash Flood Warning 16, NWS Grand Junction, CO

August 28, 2007Grand County, Utah

NWS Grand Junction, CO issued this flash flood warning at Aug 28, 2007, 7:10 PM MDT for Grand County, Utah. It took effect at Aug 28, 2007, 7:16 PM MDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 28, 2007, 7:10 PM MDT (01:10 UTC)
In effect from
Aug 28, 2007, 7:16 PM MDT
Expired
Aug 28, 2007, 10:30 PM MDT
In force
3 hr
Issued by
NWS Grand Junction, CO
Area
Whole counties

County Grand County, UT

The radar

The Grand Junction radar (KGJX), 118 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Junction, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 3:13 PM MDT, 3 hours 57 minutes earlier.

Area forecast discussion, Aug 28, 3:13 PM MDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
313 PM MDT TUE AUG 28 2007

.SHORT TERM (TONIGHT THROUGH THURSDAY)...
DAYTIME HEATING IS RESULTING IN SHOWER AND THUNDERSTORM DEVELOPMENT
THIS AFTERNOON...MAINLY DUE TO LOCAL CONVERGENCE OVER THE HIGH
TERRAIN. MOST SHOWERS AND STORMS SO FAR ARE OCCURRING OVER NORTHEAST
UTAH AND NORTHWEST COLORADO WHERE A WEAK SURFACE BOUNDARY IS
ENHANCING LIFT. ACROSS THE CENTRAL AND SOUTH THE THUNDERSTORMS HAVE
BEEN SLOW TO DEVELOP APPARENTLY DUE TO SUBSIDENCE AND SOME DRYING
THAT TOOK PLACE IN THE WAKE OF THE SHORTWAVE TROUGH THAT PASSED EAST
OF THE AREA LAST NIGHT. STILL EXPECT ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON OVER ALL THE
MOUNTAIN AREAS AND HIGH PLATEAUS WITH A FEW STORMS AFFECTING LOWER
VALLEYS...ESPECIALLY ACROSS THE NORTH. AREAL COVERAGE OF SHOWERS AND
STORMS WILL DIMINISH WITH SUNSET.

THE SUBTROPICAL RIDGE SITUATED SOUTH OF THE AREA WILL BECOME
RECONFIGURED WITH A HIGH BECOMING CENTERED OVER ARIZONA AND THE FOUR
CORNERS AREA WEDNESDAY AND THURSDAY. DIURNAL SHOWERS AND
THUNDERSTORMS WILL DEVELOP EACH AFTERNOON STAYING MOSTLY OVER THE
HIGH TERRAIN AS MOISTURE GETS RECYCLED. WEAK SHORTWAVE DISTURBANCES
ROTATING AROUND THE HIGH CENTER MAY ENHANCE LIFT. THE ATMOSPHERE HAS
UNDERGONE SOME DRYING SINCE YESTERDAY BUT STORMS WILL BE SLOW
MOVING THE NEXT COUPLE OF DAYS WITH LOCALLY HEAVY RAIN POSSIBLE.

A FEW DEGREES OF WARMING EXPECTED WEDNESDAY WITH LITTLE CHANGE FOR
THURSDAY.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...
EXPECT DIURNAL SHOWERS AND THUNDERSTORMS FROM RESIDUAL MOISTURE AND
A FEW WEAK DISTURBANCES ROTATING AROUND THE HIGH THURSDAY NIGHT.
UPPER SHORTWAVE TRACKS OVER THE NORTHERN PORTION OF THE CWA EARLY
FRIDAY SO INCREASED CLOUD COVER SLIGHTLY AND KEPT THE LOW GRADE
POPS ALTHOUGH WILL WATCH NEXT MODEL RUNS FOR CONSISTENCY AS FEATURE
MAY SPARK SLIGHTLY MORE CONVECTIVE COVERAGE EARLIER IN THE DAY
FRIDAY. KEPT CURRENT TREND OF AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS THROUGH THE EXTENDED. THE RIDGE CENTER SLIDES WEST
OVER SOUTHERN NV AND WESTERN AZ AND THEN STARTS TO ELONGATE AND
TILT IN THE POS DIRECTION LATE FRI AND EARLY SAT. MODELS WANT TO
FLATTEN THE RIDGE OUT...KEEPING THE JET STREAM NORTH OF THE REGION...
DURING THE BEGINNING OF NEXT WEEK. ONLY MINOR TWEAKS TO EXTENDED
TEMPERATURES WITH MAIN FORECAST TREND ON TRACK.

&&

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR OVER THE MOUNTAINS AND
HIGH PLATEAUS THROUGH ABOUT 03Z THIS EVENING. WIDELY SCATTERED STORMS
WILL IMPACT THE YAMPA RIVER BASIN...WITH ISOLATED CELLS AFFECTING
LOWER VALLEYS FURTHER SOUTH. TYPICAL GUSTY OUTFLOW WINDS CAN BE
EXPECTED WITH STORMS WITH LOCAL MVFR CIGS AND VISIBILITY IN HEAVIER
SHOWERS. OTHERWISE VFR WILL PREVAIL. SIMILAR CONDITIONS EXPECTED
WEDNESDAY WITH THE AREA UNDER THE INFLUENCE OF AN UPPER LEVEL
SUBTROPICAL HIGH.

&&

.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.

SHORT TERM...TAL
LONG TERM...AS
AVIATION...TAL
Hazardous weather outlook, Aug 28, 6:00 AM MDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
600 AM MDT TUE AUG 28 2007

COZ001>014-017>023-UTZ022>025-027>029-291200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
600 AM MDT TUE AUG 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY OVER THE HIGHER
TERRAIN...WILL DEVELOP IN THE EARLY AFTERNOON.  SHOWERS AND
THUNDERSTORMS WILL DISSIPATE DURING THE EVENING.  A FEW OF THE
STRONGER STORMS WILL PRODUCE SMALL HAIL AND ERRATIC WIND GUSTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

EXPECT SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND
EARLY EVENING HOURS ON WEDNESDAY.  BUT SLIGHTLY DRIER CONDITIONS CAN
BE EXPECTED ON THURSDAY AND THROUGH THE LABOR DAY WEEKEND...BUT
ISOLATED AFTERNOON THUNDERSTORMS WILL STILL BE POSSIBLE OVER THE
SOUTHWESTERN COLORADO MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

Nearby

Flash Flood Warnings in Utah, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.